Non Hodgkin's Lymphoma Friends
1,055 members476 posts

Raynaud’s Syndrome

Has anyone else been diagnosed with secondary Raynaud’s Phenomenon stemming from lymphoma? I’ve been in remission for a year, and have now developed this issue in my right hand. My middle finger mostly and sometimes thumb become very painful and turn blue. The blue lasts for days sometimes. Sometimes the finger becomes painful, turns white then blue then back to normal after awhile. Anyone else with this?

15 Replies
oldestnewest

I've never heard of this in connection with lymphoma but I did have Raynaud's years ago which resolved when I moved (for unconnected reasons) to a warmer part of the country. I still recall the pain in hands and feet, so you have my sympathy.

1 like
Reply

I’m happy this issue is better in the warm climate for you. I was surprised at my oncology check up last week when my doctor said this is from the lymphoma. Mine is definitely worse in winter, but it started last summer and happens randomly. I can live with it and told my doctor I’m not interested in taking medications for it.

1 like
Reply

Andilynn, please see link for full article... awomanshealth.com/the-cold-...

Cancer and Raynaud’s

Researchers also have found that some types of cancer can cause secondary Raynaud’s, particularly those that develop in the blood, bone marrow, and immune system. These include lymphoma, multiple myeloma, and acute lymphoblas­tic leukemia. Secondary Raynaud’s can also be a side effect of taking certain medicines, including some types of anti-migraine medications, such as Imitrex® (sumatriptan) and Ergomar® (ergotamine); beta-block­ers (used to treat high blood pressure and heart disease); some chemother­apy medicines; decongestants; the contraceptive pill; medicines used in hormone replacement therapy; and some medicines used to treat high blood pressure, such as angioten­sin-converting enzyme (ACE) inhib­itors and Catapres® (clonidine).

1 like
Reply

Thank you, Cobina, for this very informative article.

Reply

During my treatment for Follicular Lymphoma, I completed 4 rounds of R-CHOP and because of the Peripheral Neuropathy caused by Vincristine, I finished out my Chemo with 2 rounds of R-Benda.

My fingers are much better after four months post R-CHOP and I can certainly understand the Raynaud’s connection to the Chemo meds. My MD (BIDMC in Boston) specifically changed my regimen because she was concerned about permanent damage to my extremities.

Time will tell if I eventually develop Raynaud’s. 🙏🏼 and 🤞🏼

You don’t mention this, but did you experience Peripheral Neuropathy during your treatments?

Reply

I had Rituxan for treatment of my marginal zone lymphoma beginning in the fall of 2014 - four weeks in a row followed by two years of maintenance therapy. I have dealt with peripheral neuropathy for about five years now which was caused, I believe, by statins. I take Lyrica and a lot of Tylenol for it. This Raynaud’s issue just started last summer. Last week my oncologist said it’s from lymphoma. Its only in a couple fingers so hoping it doesn’t spread and get worse. It’s annoying, but I can live with it.

1 like
Reply

Some statins have less peripheral neuropathy side effects than others. Sorry to hear that it has been going on for so long! For my neuropathy I take a daily dose of B6 (100 mg), a lot of people advised me that it helped them and it seems to help me. Not sure if it would help with Raynaud’s.

Reply

My neurologist gave me a prescription for Folbee which has B6. I also take Baclofen for the muscle cramps. It really helps. I’ve was on Pravastatin for a couple years before I realized it caused peripheral neuropathy in me. I quit taking it for a couple years. We then tried Lipitor which did the same thing very quickly. I try to watch my diet, take fish oil twice a day and hope for the best.

1 like
Reply

Was it definitely neuropathy or was it myopathy? (or both?). There is some evidence that CoQ10 supplements may help with myopathy caused by statins. This is because statins lower CoQ10 levels. May be something worth talking to the neuro about if you haven't tried it yet.

Reply

If I decide to try statins again I will definitely try the CoQ10 with it. Thank you for the recommendation.

Reply

I haven't experienced this, but I wonder if it's a result of the neuropathy related to treatment?

Reply

I had neuropathy for a couple years before I had treatment for cancer, so it isn’t related. As far as I can tell, the only remaining side effect of my treatment is a stuffy nose which my oncologist said may never go away. He said the Raynaud’s is from the lymphoma.

Reply

Wow!

Reply

I have always had cold feet and hands. They are now severely cold. I was diagnosed with Raynaud over 3 months before my diagnoses of FNHL.

I wear socks and gloves to stay warm. It takes a long time to warm up. Summer is better for it.

Reply

I’ve noticed that warmer weather is better for me too. Although a couple of the fingers will still sting, turn white then blue, it doesn’t last as long. I still wear gloves if it’s the least bit cool outdoors.

I hope summer is good to you!

Reply

You may also like...